MAUDE Adverse Event Report: RADIOMETER MEDICAL APS ABL800 FLEX ANALYZER

RADIOMETER MEDICAL APS ABL800 FLEX ANALYZER
Model Number 393-800
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to complaint, deviating na+ results were detected by customer on patient results in relation to the patients' previous results.This deviation originates from two occasions with deviant na+ results on the abl800 flex analyzer (serial number: (b)(6)).On both occasions, calibrations and qc were approved.Patient results were checked against the central laboratory.Occasion 1: time (b)(6) 2024 17:56 patient samples were analyzed and a na+ result of 155.6 mmol/l was obtained.The user did not trust this because the patient four hours earlier had 143 mmol/l.A venous sample was then taken in a vaccutainer which was sent to the laboratory where a na+ result of 141 mmol/l was obtained.After this, a 2-point calibration was performed which was not approved for na, ca and cl.Occasion 2: time (b)(6) 2024 07:58 a new comparison was performed between the abl and the laboratory.On this occasion the abl indicated a na+ of 160 mmol/l while the laboratory reported a na+ of 147 mmol/l.At the time of analysis, the instrument was approved for calibrations and qc.On the 19th, electrodes for na+ and ref were changed as well as their membranes at the request of service technicians.However, the customer did not indicate on this occasion that they would write a deviation report.The next day (the 20th) we learned that they had written an internal discrepancy report.
 
Additional Manufacturer Narrative
Radiometers investigation of the provided data concludes that not enough information is present to determine the component or root cause.Reference and na electrodes were exchanged.Inspection of the reference and ph electrodes is recommended, as well as the cleaning of the chambers and the electronic contacts.
 
Additional Manufacturer Narrative
The results of the investigation performed indicate that the root causes stated below need to be present in combination: the reference electrode (945-603) is contaminated on the surface due to a problem with leakage of inner solution from the reference membrane unit (942-058).This can cause unintended electrical contact of the electrode to the instrument chassis.Increased leakage current (but within the limits of leakage current detection) in the wet section.Met ii module (902-842): replacing the module decreased the leak current, but isolation test in analyzer production did not indicate failure on the module.Crea membrane (942-073): replacing the membranes can alter the magnitude of the leak current.Conductivity of the sample is lower than the calibration solutions, i.E.Bias is only experienced on blood samples (the higher cthb the larger bias was determined).Qc samples seem to be less affected, so unacceptable bias can occur without qc error.

Brand Name
ABL800 FLEX ANALYZER
Common Device Name
ABL800 FLEX ANALYZER
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA  2700
Manufacturer (Section G)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA   2700
Manufacturer Contact
anette gram
aakandevej 21
broenshoej, 2700
DA   2700
MDR Report Key20851954
Report Number3002807968-2024-00082
Device Sequence Number12772617
Product Code CHL
UDI-Device Identifier05700693938004
UDI-Public(01)05700693938004(10)754R1709N006
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K041874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393-800
Device Catalogue Number393-800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/06/2025
01/14/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/20/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown